MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 7115-0004
Medical Device Problem Codes Insufficient Device Problem Information (3190); Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes Synovitis (2094); Injury (2348)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This is to inform you that female was operated for bilateral severe arthritis secondary to rheumatoid arthritis with stryker scorpio nrg implant on (b)(6) 2018 (left knee) and (b)(6) 2018 (right knee) with (left knee).After a few months patient presented with synovitis on the right side and patient was planned for synovectomy along with polyethylene insert change.The patient was scheduled on (b)(6) 2020 and after doing open synovectomy, we decided to change the polyethylene insert for which the preparation was done beforehand and the technique for removal of the polyethylene insert was planned as per discussion with stryker company person were scrub in ot from stryker side.While trying to remove the insert, the polyethylene was found to be tightly locked with the tibial tray.After a few trial, your company person advised to hammer the polyethylene insert with the osteotome and to our surprise, the whole tibial tray along with the locked polyethylene insert came out leaving the cement base.As we were not prepared with the complete armamentarium, cement spacer was placed after removing the cement base leaving the femoral component and revision planned on a later date.We are regularly using your implant but have not come across such complication till date.The polyethylene insert is locked in such a way that it could not be disassembled even outside and has been handed over to the company person as such.The patient is very poor and was operated under government run programme.Now, the patient will need revision surgery with tibial component with stem and polyethylene insert.If the polyethylene liner would have come out easily (which usually happens) the whole complication would have been avoided without need of any further surgery.Now, looking at the seriousness of the matter and the financial and psychological harassment the patient is going through, we request you to look into the matter seriously.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassembly issue involving a scorpio baseplate was reported.The event was confirmed through review of photographs provided.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following:examination of the photo provided indicated that the tibial baseplate is adhered to the tibial insert as described by the event details.Failure mode is confirmed medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: re pi - (b)(4) which represents a 62 y/o female patient whose date of implant is listed as (b)(6) 2018 and explant (b)(6) 2020.Event description states: ".Right scorpio nrg tka (b)(6) 2018 for rheumatoid arthritis.Synovitis right knee.For synovectomy and poly exchange (b)(6) 2020.Unable to remove poly and entire tibial component came out of cement --- still could not remove poly and sent entire tibial component back to stryker.Patient will require revision." photo of tibial component unlabelled with poly insert in situ with explantation trauma noted anteriorly at poly - metal interface.X-rays: (b)(6) 2018 ap both knees with advanced arthritic changes bilaterally (b)(6) 2020 ap both knees, lat.Left knee, lat right knee - bilateral cemented tka, reduced, nominal.No gross pathology noted.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components.Based upon the information available for review, no medical report or explanation of this event is possible.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This is to inform you that female was operated for bilateral severe arthritis secondary to rheumatoid arthritis with stryker scorpio nrg implant on (b)(6) 2018(left knee) and (b)(6) 2018(right knee) with (left knee).After a few months patient presented with synovitis on the right side and patient was planned for synovectomy along with polyethylene insert change.The patient was scheduled on (b)(6) 2020 and after doing open synovectomy, we decided to change the polyethylene insert for which the preparation was done beforehand and the technique for removal of the polyethylene insert was planned as per discussion with stryker company person were scrub in ot from stryker side.While trying to remove the insert, the polyethylene was found to be tightly locked with the tibial tray.After a few trial, your company person advised to hammer the polyethylene insert with the osteotome and to our surprise, the whole tibial tray along with the locked polyethylene insert came out leaving the cement base.As we were not prepared with the complete armamentarium, cement spacer was placed after removing the cement base leaving the femoral component and revision planned on a later date.We are regularly using your implant but have not come across such complication till date.The polyethylene insert is locked in such a way that it could not be disassembled even outside and has been handed over to the company person as such.The patient is very poor and was operated under government run programme.Now, the patient will need revision surgery with tibial component with stem and polyethylene insert.If the polyethylene liner would have come out easily (which usually happens) the whole complication would have been avoided without need of any further surgery.Now, looking at the seriousness of the matter and the financial and psychological harassment the patient is going through, we request you to look into the matter seriously.

Brand Name
SERIES 7000 STANDARD TIBIA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9942039
Report Number0002249697-2020-00716
Device Sequence Number19352076
Product Code JWH
UDI-Device Identifier07613327033335
UDI-Public07613327033335
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K910990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number7115-0004
Device Catalogue Number7115-0004
Device Lot NumberJH642NA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR